MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM COLLARED STEM, HA COATED STEM SIZE 0 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM COLLARED STEM, HA COATED STEM SIZE 0 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.230
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 17 august 2017 the r&d project manager performed a preliminary investigation based on the available images and commented as follows: in the images of both braoch and stem no particular sign can be noted.We will wait to receive the stem for dimensional controls: that in order to confirm the equivalence between broach and stem.To date, the root cause of the event cannot be determined.Batch review performed on 18 august 2017.Lot 170841: (b)(4) items manufactured and released on 06 april 2017.Expiration date: 2022-03-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The surgeon tried to implant the amistem-h collared stem size 0 after rasping, but the stem was not able to fit in the canal prepared with broach size 0.It was floated about 5mm height.The surgeon simply change for new stem size 00 and it was fit and fixed strongly.Due to this event, the surgery was prolonged about 10 minutes.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On 15 september 2017 the r&d project manager performed a visual inspection of the retrieved stem and commented as follows: no particular signs can be noted, except some scratches on the neck probably due to the removal of the stem.A dimensional control has been performed, which identified nor anomalies nor defects.According to the dimensional control, the stem and the broach conform to the drawing.The root cause of the event cannot be determined.

Brand Name
AMISTEM COLLARED STEM, HA COATED STEM SIZE 0 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6803628
Report Number3005180920-2017-00457
Device Sequence Number2065947
Product Code LZO
UDI-Device Identifier07630030804557
UDI-Public07630030804557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Catalogue Number01.18.230
Device Lot Number170841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR